Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 5, NWS Brownsville, TX

June 7, 2010Hidalgo County, Texas

NWS Brownsville, TX issued this tornado warning at Jun 7, 2010, 5:02 PM CDT for Hidalgo County, Texas. It was in force for 13 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2010, 5:02 PM CDT (22:02 UTC)
Expired
Jun 7, 2010, 5:15 PM CDT
In force
13 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 72 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 5:10 PM CDTHAIL 1Alamo, TX
Jun 7, 5:20 PM CDTFUNNEL CLOUDDonna, TXREPORTED ON SOUTH SIDE OF DONNA. ABOUT HALFWAY TOWARDS GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2010-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4140 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2010-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4140 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WFUS54 KBRO 072202
TORBRO
TXC215-072215-
/O.NEW.KBRO.TO.W.0005.100607T2202Z-100607T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
502 PM CDT MON JUN 7 2010

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 515 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   TORNADO JUST NORTH OF DONNA...MOVING NORTHWEST AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  DONNA BY 500 PM CDT.
  ALAMO BY 510 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM! MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2614 9816 2630 9807 2620 9796 2611 9804
TIME...MOT...LOC 2201Z 120DEG 20KT 2619 9807

$$

64

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jun 7, 1:29 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 7, 1:29 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
129 PM CDT MON JUN 7 2010

.SHORT TERM /7 PM TONIGHT THROUGH 7 AM WEDNESDAY/...LOCAL AND
FORECAST SOUNDINGS INDICATING PLENTY OF INSTABILITY AND MOISTURE TO
SUPPORT DEEP CONVECTION THROUGH TUESDAY AS MID LEVEL LOW DEEPENS AND
SLOWLY DRIFTS NORTHWARD.  MODELS REMAIN IN GOOD AGREEMENT WITH
POSITIONING AND MOVEMENT ALTHOUGH NAM STILL A LITTLE OPTIMISTIC WITH
FASTER MOVEMENT AND LOWER QPF.  QUESTION REMAINS EXACTLY WHERE
HEAVIEST RAINS WILL SET UP.  BEST BETS CONTINUE TO BE TO THE WEST OF
HIGHWAY 77 TUESDAY MORNING AND FURTHER NORTH BY TUESDAY NIGHT EARLY
WEDNESDAY.  MOST OF DEEP SOUTH TEXAS WILL SEE MEASUREABLE
PRECIPITATION.  STRONGER STORMS TO THE WEST AND NORTH WILL BE
CAPABLE OF HEAVY DOWNPOURS...LIMITED VSBY...GUSTY WINDS AND
SIGNIFICANT LIGHTNING.

CLOUD COVER WILL KEEP TEMPERATURES DOWN ON TUESDAY BUT HUMIDITY WILL
REMAIN OPPRESSIVE THROUGH MOST OF THE NIGHT TONIGHT AND DAYTIME HOURS
ON TUESDAY.

&&

.LONG TERM /7 AM WEDNESDAY THROUGH MONDAY/...THE MAIN FORECAST
CHALLENGE IN THE LONG TERM WILL BE PCPN CHCS ALONG WITH THE
CONTINUED SULTRY SUMMER LIKE CONDITIONS. MID LVL LOW PRESSURE
SYSTEM PROGGED BY MDLS TO SLOWLY SPIN ACROSS THE CENTRAL AND NE
PORTIONS OF TX AS THE TERM BEGINS ON WED. WILL CONTINUE TO CALL
FOR A SLIGHT CHC OF PCPN DURING THE DAYTIME HRS ON WED ACROSS DEEP
SOUTH TX AS CYCLONIC FLOW CONTINUES TO INFLUENCE THE AREA ALONG
WITH STRONG LOW LVL JET DEVELOPING. MDLS THEN PROG MID LVL LOW TO
SLIDE ACROSS NE TX ON THU AND INTO THE NATIONS MID SECTION ON FRI.
RAIN CHCS ARE ANTICIPATED TO END BY LATE WED INTO EARLY THU. MID
LVL RIDGE BEGINS TO NOSE BACK WESTWARD ACROSS THE GULF OF MEXICO
LATE IN THE WEEK WITH WEAK RIDGING TAKING PLACE LOCALLY DURING THE
WEEKEND. HOWEVER...RIDGE WILL NOT BE ALLOWED TO ESTABLISH ITSELF
AS ANOTHER MID LVL TROF SLIDES FROM THE PAC NW INTO THE FOUR
CORNERS REGION DURING THE COURSE OF THE WEEKEND. RICH TROPICAL
MOISTURE WILL REMAIN CONSISTENT THRU THE PERIOD WITH DEW POINTS
GENERALLY REMAINING IN THE 70S WHICH WILL PROHIBIT OVRNGT LOWS
FROM REACHING ANY SORT OF RELIEF RANGE. THE ANTICIPATED RAINFALL
EXPECTED IN THE SHORT TERM WILL ALLOW HIGHER MOISTURE VALUES TO
REMAIN WHICH WILL ACT TO MUTE DAYTIME MAX TEMPERATURES IN THE
LONGER TERM. HOWEVER...DAYTIME READINGS WILL REMAIN HOT WITH LOW
TO MID 90S ACROSS COASTAL COUNTIES AND UPPER 90S/NEAR 100 ACROSS
OUR CENTRAL AND WESTERN FA.

&&

.MARINE...TONIGHT THROUGH TUESDAY NIGHT...LIGHT ONSHORE FLOW TODAY
WILL INCREASE TO NEAR 15 KTS TONIGHT. SEAS WILL RISE SLOWLY TO 4
FEET OVERNIGHT AND TO NEAR 6 FEET WEDNESDAY MORNING. ISOLATED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE EARLY MORNING HOURS
AND THROUGH THE DAY TUESDAY ALTHOUGH HEAVIEST ACTIVITY WILL REMAIN
INLAND. BY WEDNESDAY EXPECT CLIMATOLOGY/DIURNAL SUMMERTIME
ACTIVITY TO RESUME.

WEDNESDAY THROUGH SATURDAY...A TIGHTENING PRESSURE GRADIENT ACROSS
THE LWR TX COASTAL WATERS DURING THE PERIOD WILL ALLOW FOR A
MODERATE ONSHORE FLOW TO PERSIST. SFC HIGH PRESSURE ACROSS THE
GULF AND LOW PRESSURE ACROSS WEST TX AND NORTHERN MEXICO WILL
PROMOTE A MODEST SE FETCH ACROSS THE AREA. WINDS TO REMAIN BREEZY
AT TIMES WITH SEAS REMAINING ELEVATED THRU THE PERIOD. EXERCISE
CAUTION CONDITIONS WILL BE THE PROBABLE FEATURE DURING THE
FORECAST PERIOD AS WINDS REMAIN BETWEEN 15 AND 20 KTS AND SEAS
ELEVATE TO NEAR 6 FT OFFSHORE. THERE WILL BE OCCASIONAL CHANCES
WED THRU FRI FOR 20 KT WINDS ACROSS THE OFFSHORE WATERS RESULTING
IN MARGINAL SCA CONDITIONS.

&&

.AVIATION...MVFR CIGS AND MVFR VSBY WILL FORM QUICKLY EVERYWHERE
SHORTLY AFTER SUNSET.  THUNDERSTORMS EXPECTED TO DEVELOP EARLY
TUESDAY AND CONTINUE THROUGH THE EVENING DIMINISHING COASTAL
COUNTIES FIRST AND INLAND BY MID MORNING WEDNESDAY AS THE FOCUS
MOVES NORTHWARD OUT OF THE RIO GRANDE VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  89  81  89 /  20  40  20  20
BROWNSVILLE          77  90  82  91 /  20  40  20  20
HARLINGEN            75  89  81  93 /  20  50  20  20
MCALLEN              76  90  81  97 /  40  60  20  20
RIO GRANDE CITY      75  90  79  99 /  60  60  20  20
SOUTH PADRE ISLAND   81  85  81  85 /  20  40  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...RYDELL-51
LONG TERM...VIPOND-57
MARINE...51/57
AVIATION...51
MESO/GRAPHICAST...HART
Hazardous weather outlook, Jun 7, 5:00 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 PM CDT MON JUN 7 2010

GMZ130-132-135-150-155-170-175-081100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
500 PM CDT MON JUN 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS REDEVELOPING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AND TUESDAY NIGHT WITH
HEAVY DOWNPOURS REDUCING VISIBILITY BRIEFLY BELOW 3 NM. WIND
GUSTS TO 25 OR 30 MPH IN THUNDERSTORMS.

WEDNESDAY THROUGH SUNDAY...ISOLATED MAINLY LATE NIGHT AND EARLY
MORNING THUNDERSTORMS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>257-081100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 PM CDT MON JUN 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS SOME POSSIBLY SEVERE ENDING LATER THIS
EVENING. BRIEF HEAVY DOWNPOURS POSSIBLE WITH WIND GUSTS ABOVE 50
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MORNING HOURS AND
CONTINUE THROUGH THE DAY. LOCALLY HEAVY RAINFALL POSSIBLE WITH
FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 30 MPH.
THUNDERSTORMS WILL TAPER OFF TUESDAY NIGHT AND END BY WEDNESDAY
MORNING.

CONTINUED HOT AND MUGGY WITH HEAT INDICES BETWEEN 105 AND 112 EACH
AFTERNOON. OVERNIGHT TEMPERATURES REMAINING IN THE UPPER 70S TO
LOWER 80S MOST OF THE NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS MAY WISH TO SELF
ACTIVATE ON TUESDAY.

In the hours before

Local storm report, Jun 7, 4:01 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
401 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 NE ALAMO              26.20N 98.11W
06/07/2010                   HIDALGO            TX   EMERGENCY MNGR

            EM REPORTED TREES DOWN NEAR ALAMO.

&&

HART
Local storm report, Jun 7, 4:03 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             WESLACO                 26.16N 97.98W
06/07/2010  E0.50 INCH       HIDALGO            TX   PUBLIC

&&

HART
Local storm report, Jun 7, 4:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
436 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             1 S DONNA               26.15N 98.05W
06/07/2010  E1.00 INCH       HIDALGO            TX   PUBLIC

            QUARTER SIZE HAIL REPORTED SOUTH OF OLD 83...SOUTH OF
            DONNA

&&

HART
Local storm report, Jun 7, 4:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
453 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             1 NNE MCALLEN           26.23N 98.23W
06/07/2010  E0.75 INCH       HIDALGO            TX   PUBLIC

            PENNY SIZE HAIL REPORTED ON CYNTHIA STREET NEAR MEDICAL
            CENTER

&&

HART
Local storm report, Jun 7, 5:00 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             SE SAN JUAN             26.19N 98.15W
06/07/2010  E1.00 INCH       HIDALGO            TX   TRAINED SPOTTER

            ALONG BUSINESS 83

&&

HART
Local storm report, Jun 7, 5:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
501 PM CDT MON JUN 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND GST     PHARR                   26.18N 98.19W
06/07/2010  M62 MPH          HIDALGO            TX   BROADCAST MEDIA

            62 MPH WIND GUST RECORDED BY BROADCAST METEOROLOGIST

&&

HART

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:04 PM CDTSevere Thunderstorm WarningBROHidalgo41 min
Jun 7, 4:09 PM CDTSevere Thunderstorm WarningBROZapata31 min
Jun 7, 4:38 PM CDTAreal Flood AdvisoryBROHidalgo52 min
Jun 7, 4:43 PM CDTSevere Thunderstorm WarningBROHidalgo47 min
Jun 7, 5:15 PM CDTTornado WarningBROHidalgo30 min
Jun 7, 5:19 PM CDTSevere Thunderstorm WarningBROZapata41 min
Jun 7, 5:23 PM CDTFlash Flood WarningBROHidalgo97 min
Jun 7, 5:28 PM CDTSevere Thunderstorm WarningBROHidalgo47 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.